Recent diagnosis....Paroxysmal Atrial Fibrilation

Well hello everyone! and how grateful I am to have found you on this site, I too have very recently been diagnosed with afib and am taking Bisoprolol 2.5 mg and Rivaroxaban 20mg daily. I'm fretting a bit about the Rivaroxaban side effects but having read some of your posts I feel better about it, as for the Bisoprolol, I'm delighted with it's effect, I have been extremely anxious for past twelve months since my PAF began but now I'm all calm and relaxed, my GP took me off Eltroxin 50 mg as well....wonder why??? Anyway, lovely to be here and to know I'm not alone with this funny peculiar and sometimes very scary condition.....Take care and a happy and a healthy Christmas to you all from little me in Cork,Ireland :)

13 Replies

oldestnewest
  • Hello Good evening and Welcome as David Frost used to say. I'm sure you would rather not be in our club but we don't have much option. Loads of helpful people here plus don't forget to go to AF Association main website and read all you can. Ask any question and I'm sure you will find an answer.

  • Oh! hello BobD, I thought this was it!!! will I just search for AF Association? thanks for your reply.....I'll get searching then!!!

  • Eltroxin is a thyroid hormone, isn't it? You need to find out why your GP has stopped it. Did she do thyroid blood tests? Normally once begun, these medications are for life. The thyroid does not "get better" if it has slowed down on procuction of thyroxine. Do check because you will soon feel the dangerous, negative effects of being without it but will perhaps not connect your symptoms with low thyroid.

    There is a forum you can join on HealthUnlocked, run by Thyroid UK. Lots of help here if you need it. By the way GPS know very little about thyroid issues, so you need to be your own doctor. I think they get half a day on it in medical school! Good luck!

  • I was put on Eltroxin 25mg daily a few years back as I was very slightly hypo and feeling tired, then a year later another GP increased it to 50mg daily for no other reason other than my cholesterol levels were not lowering with the statins!!! TBH it was all a bit strange but I didn't question it at the time....thyroid tests have always come back normal since and so my GP took me off the Eltroxin last week , is there a connection with arrhythmias and unstable thyroid function? (possibly triggered by medication) all very confusing and am only now beginning to realise that I need to take more control of my own health and wellbeing through reading and corresponding with people like your good self, thanks for your reply!!!

  • Jo-Hannah, the doctor who increased your dose probably knows more than the one who has taken you off it, as high cholesterol is connected to low thyroid hormones.

    I would be amazed if you do not need it but only blood tests will tell you that. You need to ask for results of the latest bloods for thyroid function and if the doctor did not do that, ask for it to be done. There is a link for AF and thyroid imbalance and it can work either way. Either too little or too much, which may be why the GP stopped it but this is not a good reason to leave you with none, unless tests clearly show that you are fine over several months without any. That would be most unusual if you have needed it for over a year and it does not normally get better, sadly, unless it was a post pregnancy version, which sometimes can happen. By the way, never believe the statement that your tests are fine. Always ask for copies and then look at the reference ranges and where your results sit within the range. You can post results on Thyroid UK for advice, if necessary.

    I would highly recommend Thyroid UK, as like this AF site, there are lovely helpful people with lots of knowledge to give.

    Hope you get help with this and that the AF behaves itself.

    Best wishes, Viv

  • Thanks for your reply Viv, I will keep you posted.....Johannah.

  • Jo-hannah Welcome from another relative newby and a female from the island of Ireland, albeit the exact opposite end from you!

    Loads of helpful people on here of all ages and backgrounds but with AF in common. Even if you just want to have a moan or bounce around an idea they are so helpful and it's good to know that there are people out there who understand the condition, better than those nearest and dearest to us.

    I overheard my lovely husband telling someone recently, "She has a heart stoppage" !!!!

    Anyway, welcome and hopefully hear you soon.

  • Hello Jo-hanna! Welcome to this wonderful group. As Bob says, we don't have much option, but believe me, the people on here are kind, knowledgeable and experienced, and have seen me through some horrible patches.

    Very best wishes,

    Pat.

    PS Although I'm in London, both my parents were from Cork.

  • Thanks Pat, and great to hear from a fellow Corkonian, sure when your Mam and Dad are from Cork! you're definitely one o' the bhoys!!! ;)

  • I was even born on St. Patrick's Day!

    Px

    PS There are 3 or 4 Pats on this site. I'm 'PatAF'

  • Thank you Portnahappie!!! for your lovely reply, it is so comforting and reassuring to know that we are not alone and can share our thoughts and feelings....We won't be having any heart stoppages for a while yet, with the help of God, etc. etc ;) really made me smile :)

    Happy Christmas to you both.

  • Welcome! This forum is an education as it's easy to think that AF is the same for everybody; far from it. We all need help and advice, particularly on those grey days. Have a great Christmas and that also applies to everyone else on this forum.

    Namaste

    John

  • Thank you John, and a very Happy Christmas to you too!!!

    Namaste,

    Johannah.

You may also like...